Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Oct 10, 2024, 1:34 AM EDT for 5 counties in Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2024, 1:34 AM EDT (05:34 UTC)
- Expired
- Oct 10, 2024, 4:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Brevard County, FL, Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 4:15 AM EDT | FLASH FLOOD | Blake, FL | Volusia County Sheriffs Office reported high water rescues in the South Daytona area. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 161 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
735
WGUS52 KMLB 100534
FFWMLB
FLC009-069-095-117-127-100830-
/O.NEW.KMLB.FF.W.0008.241010T0534Z-241010T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
134 AM EDT Thu Oct 10 2024
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
Northwestern Brevard County in east central Florida...
Northeastern Lake County in east central Florida...
Orange County in east central Florida...
Seminole County in east central Florida...
Volusia County in east central Florida...
* Until 430 AM EDT.
* At 134 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
5 and 9 inches of rain have fallen. Additional rainfall amounts of
3 to 6 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Orlando, Deltona, Daytona Beach, Port Orange, Sanford, Titusville,
Apopka, Altamonte Springs, Ormond Beach, Ocoee, Winter Garden,
Oviedo, Winter Springs, Winter Park, DeLand, Casselberry, New
Smyrna Beach, Edgewater, Eustis and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2906 8164 2927 8164 2932 8168 2940 8142
2926 8142 2927 8115 2941 8116 2943 8111
2946 8111 2946 8110 2945 8110 2909 8090
2874 8066 2835 8137 2835 8166 2904 8166
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SchapersWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 8:05 PM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Oct 9, 8:05 PM EDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
Issued by National Weather Service Corpus Christi TX
805 PM EDT Wed Oct 9 2024
...New AVIATION...
.AVIATION...
(00Z TAFs)
Issued at 750 PM EDT Wed Oct 9 2024
Convection from Hurricane Milton continues to plague central FL
and will continue through at least 00Z Friday. VCTS and TEMPO for
TSRA are included with rain prevailing at all terminals. While
there are some brief VFR conditions, expect generally MVFR to IFR
ceilings for most, with LIFR ceilings in and around the center of
Milton overnight. Visibility will reduce to IFR/LIFR in and around
the heavier precipitation and stronger winds.
Winds are expected to ramp up tonight from west to east as the
center of Milton moves over central Florida. Current track puts
the center, where the highest wind speeds will be, over ISM and
TIX but last minute changes in track or winds are not only
possible, but likely. Conditions will be extremely dangerous
tonight and into Thursday.
&&
.PREVIOUS DISCUSSION...
Issued at 618 PM EDT Wed Oct 9 2024
Key Messages...
- Threat for a few additional tornadoes will continue through
this evening. Have multiple ways to receive warnings!
- Now is the time to shelter in place as conditions continue to
deteriorate!
- Life-threatening impacts from winds and flooding rainfall will
occur from Milton, especially through tonight and continuing
into Thursday as Milton crosses central Florida. Battering
surf and storm surge along portions of the coast will occur as
well.
Tonight-Thursday...Training bands of showers and storms ahead of
Milton's approach has led to several confirmed tornadoes, some
producing considerable damage, especially across the southern half
of east central FL. This band is slowly working it's way off the
east central Florida coast, and we should start to see the threat
of tornadoes decrease through late evening as dry slot works its
way into southern areas as Milton approaches. However, a few
tornadoes will continue to be possible through this evening, and
the Tornado Watch continues through 9 PM.
Milton will make landfall as a dangerous Major Hurricane along
the west central Florida coast later this evening, and it will
remain a hurricane while it moves across central Florida tonight
and exits off the east central Florida coast into Thursday
morning. Flooding rainfall threat will shift to across northern
portions of east central Florida into tonight as Milton crosses
the area and linger across this region into Thursday morning.
Rainfall totals of 6 to 12 inches is forecast, with a swath of 12
to 15 inches possible in vicinity of the I-4 corridor. This is
expected to produce flash flooding impacts and considerable river
flooding along the St. Johns River.
Hurricane Warnings remain in effect for all of east central Florida,
except Martin county, where a Hurricane Watch and Tropical Storm
Warning are in effect. Residents and visitors should shelter in
place through the storm as tropical storm conditions and
hurricane gusts will overspread the area as Milton crosses the
region, with hurricane gusts still expected to continue as the
center of Milton shifts offshore, especially along the coast into
Thursday. Large areas will likely experience significant power
outages and communications failures.
A Storm Surge Warning remains in effect for the coast of Brevard
and Volusia counties, with storm surge values up to 3-5 ft
forecast. Farther south along the Treasure Coast, surge values up
to 1-3 ft are expected to occur.
For additional details related to Hurricane Milton's impacts across
the area, please refer to the Hurricane Milton Local Statement.
Fri-Tue...(Previous Discussion) Milton will become extratropical
in the Atlc as it pushes further north/east away from the
peninsula. Cooler and drier air are forecast to push down the
peninsula, though we will see a gradual return of deeper moisture,
once again, Mon-Tue. Expect diminishing winds after a breezy/gusty
day on Fri and lower rain chances will result. We may still see
isolated- scattered (20-30pct) shower activity and perhaps an
isolated lightning storm as well on Fri, though it appears most
areas will remain dry - esp this weekend. Surface high pressure
will build into the Deep South and southeast U.S. on a weakening
trend, with a frontal boundary forecast to move into the area Mon
overnight or Tue. Highs for Fri, U70s to around 80F across the I-4
corridor and L80s southward. For Sat-Tue, max temps begin to
creep back toward the L80s and M80s. Lows more pleasant than
recent mornings, with min's cooler and in the M-U60s across the
interior and L70s at the coast. Some normally cooler locations
across the interior may realize L60s!
&&
.MARINE...
Issued at 618 PM EDT Wed Oct 9 2024
A Hurricane Warning remains in effect for the entire adjacent
Atlantic waters. Boating conditions will continue to deteriorate
becoming extremely dangerous tonight into Thursday as Milton
crosses central Florida and exits of the east central Florida
coast. Operators should remain in port. Widespread showers and
scattered storms will continue through tonight into Thursday as
Milton moves through. Strong northerly-component winds are
forecast to maintain dangerously high seas through at least Sat.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 82 73 81 / 100 90 60 40
MCO 75 81 72 82 / 100 90 50 30
MLB 76 84 74 83 / 90 80 60 30
VRB 77 85 75 84 / 90 70 60 30
LEE 72 79 69 81 / 100 80 40 20
SFB 74 81 72 81 / 100 90 50 40
ORL 75 82 72 82 / 100 90 50 30
FPR 77 84 75 84 / 90 70 50 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 9 PM EDT this evening for FLZ041-044>046-053-
058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.
Hurricane Warning for FLZ041-044>046-053-058-141-144-154-159-247-
254-259-347-447-547-647-747.
Flood Watch through Thursday evening for FLZ041-044>046-053-058-
141-144-154-159-164-247-254-259-264-347-447-547-647-747.
Storm Surge Warning for FLZ141-447-747.
Hurricane Watch for FLZ164-264.
Tropical Storm Warning for FLZ164-264.
AM...Tornado Watch until 9 PM EDT this evening for AMZ550-552-555.
Hurricane Warning for AMZ550-552-555-570-572-575.
&&
DISCUSSION...Weitlich
AVIATION...99Hazardous weather outlook, Oct 9, 3:06 PM EDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 306 PM EDT Wed Oct 9 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-100800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 306 PM EDT Wed Oct 9 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...This afternoon and tonight. Please refer to the Hurricane Local Statement issued by the National Weather Service in Melbourne for hazards associated with Hurricane Milton at weather.gov/melbourne.
In the hours before
Local storm report, Oct 10, 12:17 AM EDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1217 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM Tornado 1 SSW Vero Beach 27.64N 80.40W
10/09/2024 Indian River FL Public
Building damage to the Commerce Glass
building, street lights damage, and palm
trees down in downtown Vero Beach on
Commerce Ave and 20th St. Time estimate via
radar.
&&
MWLocal storm report, Oct 10, 12:19 AM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1219 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM Tstm Wnd Gst 1 SW Orlando Internatio 28.42N 81.33W
10/10/2024 M86 MPH Orange FL ASOS
The ASOS at the Orlando International
Airport measured a wind gust of 86MPH/75KTS
from the east-northeast.
&&
MWLocal storm report, Oct 10, 12:21 AM EDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1221 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM Tstm Wnd Gst Daytona Beach Intl 29.18N 81.07W
10/10/2024 M78 MPH Volusia FL ASOS
The ASOS at the Daytona Beach International
Airport measured a wind gust of 78MPH/68KTS
from the northeast.
&&
MWLocal storm report, Oct 10, 12:27 AM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1227 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM Tstm Wnd Gst 1 WNW Vero Beach 27.65N 80.42W
10/10/2024 M64 MPH Indian River FL ASOS
The ASOS at the Vero Beach Regional Airport
measured a wind gust of 64MPH/56KTS from the
south-southeast.
&&
MWLocal storm report, Oct 10, 12:28 AM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1228 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM Tstm Wnd Gst 2 SW Indrio 27.50N 80.38W
10/10/2024 M60 MPH St. Lucie FL ASOS
The ASOS at the Treasure Coast International
Airport measured a wind gust of 60MPH/52KTS
from the south.
&&
MWLocal storm report, Oct 10, 1:25 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
125 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM Tstm Wnd Gst 11 NE Cocoa Beach 28.46N 80.53W
10/10/2024 M76 MPH Brevard FL Other Federal
Tower 003 reported a wind gust of 76
MPH/66KTS from the southeast.
&&
MWThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:50 PM EDT | Special Marine Warning | MLB | 85 min | |
| Oct 9, 11:01 PM EDT | Flash Flood Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 3 hr |
| Oct 9, 11:14 PM EDT | River Flood Warning | MLB | Seminole | 5 days |
| Oct 9, 11:41 PM EDT | Flash Flood Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
| Oct 10, 12:52 AM EDT | River Flood Warning | MLB | Lake, Volusia | 34 days |
| Oct 10, 1:52 AM EDT | River Flood Warning | MLB | Seminole | 33 days |
| Oct 10, 3:22 AM EDT | High Surf Advisory | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 62 hr |
| Oct 10, 5:53 AM EDT | Flash Flood Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 3 hr |
| Oct 10, 9:01 AM EDT | Areal Flood Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 3 hr |
| Oct 10, 10:03 AM EDT | River Flood Warning | MLB | Seminole | 30 days |
| Oct 10, 10:53 AM EDT | Wind Advisory | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 9 hr |
| Oct 10, 2:02 PM EDT | Coastal Flood Warning | MLB | Brevard, Volusia | 26 hr |
| Oct 10, 2:02 PM EDT | Coastal Flood Advisory | MLB | Indian River, Martin, Saint Lucie | 26 hr |
| Oct 10, 4:48 PM EDT | Gale Warning | MLB | 11 hr | |
| Oct 10, 4:48 PM EDT | Small Craft Advisory | MLB | 52 hr |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.